Hail, Adams
- When
- May 26, 2:13 PM EST to 2:17 PM EST
- Where
- Adams County, Seaman
- Measured
- 0.88 in hail
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 38.930, -83.570
Isolated severe thunderstorms developed across southern Ohio during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Isolated severe thunderstorms developed across southern Ohio during the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 26, 12:43 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 143 PM EDT TUE MAY 26 2009 .SYNOPSIS... A SURFACE LOW OVER MISSOURI WILL DRIFT INTO THE LOWER GREAT LAKES THROUGH WEDNESDAY NIGHT. A COLD FRONT WILL MOVE EAST ACROSS THE OHIO VALLEY LATE THURSDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A WEAK WARM FRONT WILL CONTINUE TO LIFT NORTH OF THE REGION TODAY. IN THE WARM SECTOR...IT WILL BECOME UNSTABLE WITH BOUNDARY LAYER CAPE VALUES APPROACHING 1500 J/KG BY LATE AFTN. THIS INSTABILITY...COMBINED WITH WEAK LOW LVL FORCING AND WEAK VORTICITY FEATURES ALOFT...WILL RESULT IN SCATTERED TO LIKELY CONVECTION ACRS THE FORECAST AREA. SINCE THE MODELS MAY NOT BE FORECASTING THE WEAK AREAS OF LOW LVL FORCING CORRECTLY IN THE EXACT SPOT...HAVE OPTED TO LEAVE FORECAST AS IS WHICH IS TO INCREASE POPS TO 70 PERCENT ALL LOCATIONS BY 21Z...WHICH IS IN PHASE WITH THE PEAK HEATING OF THE DAY. DUE TO THE LACK OF SIGNIFICANT FORCING...PCPN SHOULD SHOW A DECREASING TREND AFTER 22Z IN CONJUNCTION WITH THE DIURNAL CYCLE. WILL MAKE SOME TWEAKS TO GOING FORECAST...OTHERWISE CURRENT FORECAST LOOKS GOOD. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... SFC LOW WILL SLOWLY TRACK INTO THE LOWER GREAT LAKES THROUGH WEDNESDAY NIGHT...KEEPING THE CWA IN THE WARM SECTOR TO THE EAST OF THE LOW. AFTER A LULL IN PRECIP TONIGHT...DIURNAL SHOWER AND THUNDERSTORM ACTIVITY IS AGAIN EXPECTED ACROSS THE REGION ON WEDNESDAY...WITH SIMILAR AREAL COVERAGE. MODELS IN AGREEMENT ON A FRONTAL BOUNDARY CROSSING THROUGH THE OHIO VALLEY ON THURSDAY...AS SFC LOW MOVES INTO FAR SOUTHERN ONTARIO. KEPT HIGHEST POPS ON THURS CONFINED TO THE EASTERN 2/3 OF THE CWA. TEMPS WILL STAY ABOVE AVERAGE THROUGH MOST OF THE PERIOD...WITH TEMPS RETURNING TO NEAR AVERAGE ACROSS THE WESTERN HALF OF THE CWA BEHIND THE FRONT ON THURS. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... FNT AND H5 S/W PUSHES SE THU NGT...DRYING OUT THE FA. WEAK SECONDARY FNT DROPS INTO THE GREAT LAKES...BUT LOOKS LIKE ANY PCPN WILL STAY N OF THE FA. HIGH BUILDS IN ON FRIDAY NIGHT INTO SAT. 12Z GFS HAS COME AROUND TO THE ECMWF PREV SOLUTION AND IS NOW DROPPING A CDFNT INTO THE LAKES SAT NIGHT WITH PCPN AFFECTING THE FA ON BEGINNING ON SUNDAY. 12Z GFS/00Z EC SIMILAR IN SLOWLY DROPPING FNT ACRS THE FA BY MONDAY...WITH CHC OF PCPN ALONG IT INTO EARLY NEXT WEEK. WENT A BLEND MOS/HPC BLEND THROUGH THE PERIOD. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... A SUMMER-LIKE PATTERN CAN BE EXPECTED ACROSS THE REGION THROUGH THE TAF PERIOD. WEAK SURFACE LOW PRESSURE OVER NORTHERN MISSOURI WILL MOVE TOWARD THE SOUTHERN GREAT LAKES THROUGH THE TAF PERIOD. A WARM...MOIST AIRMASS WILL REMAIN IN PLACE AHEAD OF THIS LOW. DAYTIME HEATING...WEAK LOW LEVEL CONVERGENCE AND EMBEDDED WEAK DISTURBANCES ALOFT WILL RESULT IN SCATTERED TO LIKELY CONVECTION DURING THE AFTN HOURS OF TODAY AND WEDNESDAY. THE PROBABILITY OF SEEING RAIN AT THE TAF SITES IS HIGH. HOWEVER...THE PROBABILITY OF THUNDER IS MORE PROBLEMATIC GIVEN THE DISORGANIZED NATURE OF THE CONVECTION. HAVE THUS PLACED MVFR CONDITIONS WITH SHOWERS AT ALL TAF SITES BETWEEN 20 AND 24Z WITH A VCTS DESCRIPTOR. IT SHOULD BE NOTED THAT IFR CONDTIONS WILL BE LIKELY WHERE THUNDERSTORMS OCCUR. RADAR TRENDS AND MODEL TRENDS WILL DICTATE WHETHER A TAF SITE WILL BE AMENDED FOR A BONA FIDE THUNDERSTORM. AGAIN...CONVECTION/PCPN SHOULD WANE THIS EVENING. WITH DECENT LOW LVL MOISTURE...THE CONDITIONS EXIST FOR LOW LEVEL CLOUDS TO FORM OVERNIGHT ALONG WITH MAINLY MVFR VSBYS. WILL EMPLOY MVFR CIGS BELOW 2000 FEET BUT ABOVE 1000 FEET DUE TO THE UNCERTAINTY AT THIS TIME. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN WEDNESDAY AFTN. MAIN CIGS WILL LIFT TO VFR. MVFR TO LOCAL IFR CONDITIONS WILL BE FOUND WITH SHOWERS AND THUNDERSTORMS. HAVE PLACED A VCSH AND A CB DESCRIPTOR AT ALL TAF SITES ATTM. OUTLOOK...THUNDERSTORMS POSSIBLE WEDNESDAY AND THURSDAY...PRIMARILY IN THE AFTERNOON AND EVENING. MVFR CEILINGS MAY DEVELOP FOR A PERIOD OF TIME THURSDAY NIGHT INTO FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HAWBLITZEL/HICKMAN NEAR TERM...HAWBLITZEL/HICKMAN SHORT TERM...HAWBLITZEL LONG TERM...SITES AVIATION...HICKMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 507 AM EDT TUE MAY 26 2009 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-270915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 507 AM EDT TUE MAY 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1209 PM EDT TUE MAY 26 2009 KYZ100-OHZ081-088-261645- LEWIS KY-SCIOTO OH-ADAMS OH- 1209 PM EDT TUE MAY 26 2009 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ADAMS... SOUTHWESTERN SCIOTO AND NORTHEASTERN LEWIS COUNTIES THROUGH 1245 PM EDT... AT 1207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED TWO MILES EAST OF VANCEBURG...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING HAIL TO ONE HALF INCH IN DIAMETER. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BUENA VISTA...VANCEBURG...PORTSMOUTH... GARRISON...TURKEY CREEK LAKE...LOMBARDSVILLE... FRIENDSHIP...WAMSLEY...BLUE CREEK...SAINT PAUL AND WEST PORTSMOUTH. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. HATZOS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 137 PM EDT TUE MAY 26 2009 OHZ035-043-261815- SHELBY OH-AUGLAIZE OH- 137 PM EDT TUE MAY 26 2009 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN AUGLAIZE AND WESTERN SHELBY COUNTIES THROUGH 215 PM EDT... AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR NEWPORT...MOVING NORTH AT 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...FORT LORAMIE...LAKE LORAMIE STATE PARK...MINSTER...SWANDERS...MONTRA... MCCARTYVILLE...FRYBURG...MOULTON...NEW KNOXVILLE...NEW BREMEN... KETTLERSVILLE AND BOTKINS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. HATZOS
The Cincinnati radar (KILN), 59 km away, was scanning. The volume nearest the first event began at 19:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2009Every state in 2009This day in weather historyWarnings in Ohio, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 169173.